The case of a young woman, using a nasal spray containing corticosteroids, presenting hypertension systodiastolic, hypokalemia and hypochloremic metabolic alkalosis is presented. Clinical findings, similar to hyperfunction of the adrenal cortex, recovered quickly after dicontinuation of the drug. The principal causes of hypertension associated with hypokalemia and hypocloremic metabolic alkalosis, are discussed and the importance of nasal spray, containing glucocorticoids and sympathetic agonists, as a cause of high blood pressure syndromes with different clinical expression and of difficult diagnosis is stressed. The importance of systemic absorption of drugs administered by nasal route is also emphasized.
|Translated title of the contribution||Arterial hypertension with hypokalemia and hypochloremic metabolic alkalosis due to nasal spray|
|Number of pages||4|
|Publication status||Published - 1983|
ASJC Scopus subject areas